Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Lipitor and Avalide cause poor sperm counts and morphology?

My husband has been on Lipitor and Avalide to control his cholesterol and blood pressure. We have been trying to conceive for three years. His sperm analysis last year was pretty bad, with low counts and poor morphology. I keep hearing that it could be his medications that are causing the problem, but I can't find any information online. His physician refuses to consider the possibility. Can the problem lie with his blood pressure and/or cholesterol medicine? If so, are they any safe medicine that he can take while we are trying to conceive?
Fri, 23 Nov 2018
Report Abuse
Cardiologist 's  Response
Hello,

None of these antihypertensive and anti-cholesterol medication effects sperm morphology and physiology.

It's recommended to start on the anti-oxidant supplement and consult a gynaecologist for proper evaluation and treatment.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Bhanu Partap, Cardiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Steroid


Can Lipitor and Avalide cause poor sperm counts and morphology?

Hello, None of these antihypertensive and anti-cholesterol medication effects sperm morphology and physiology. It s recommended to start on the anti-oxidant supplement and consult a gynaecologist for proper evaluation and treatment. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Bhanu Partap, Cardiologist